CaltechAUTHORS
  A Caltech Library Service

Edge length dynamics on graphs with applications to p-adic AdS/CFT

Gubser, Steven S. and Heydeman, Matthew and Jepsen, Christian and Marcolli, Matilde and Parikh, Sarthak and Saberi, Ingmar and Stoica, Bogdan and Trundy, Brian (2017) Edge length dynamics on graphs with applications to p-adic AdS/CFT. Journal of High Energy Physics, 2017 (6). pp. 1-35. ISSN 1029-8479. https://resolver.caltech.edu/CaltechAUTHORS:20170707-065452085

[img] PDF - Published Version
Creative Commons Attribution.

627Kb
[img] PDF - Submitted Version
See Usage Policy.

625Kb

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20170707-065452085

Abstract

We formulate a Euclidean theory of edge length dynamics based on a notion of Ricci curvature on graphs with variable edge lengths. In order to write an explicit form for the discrete analog of the Einstein-Hilbert action, we require that the graph should either be a tree or that all its cycles should be sufficiently long. The infinite regular tree with all edge lengths equal is an example of a graph with constant negative curvature, providing a connection with p-adic AdS/CFT, where such a tree takes the place of anti-de Sitter space. We compute simple correlators of the operator holographically dual to edge length fluctuations. This operator has dimension equal to the dimension of the boundary, and it has some features in common with the stress tensor.


Item Type:Article
Related URLs:
URLURL TypeDescription
https://doi.org/10.1007/JHEP06(2017)157DOIArticle
https://link.springer.com/article/10.1007/JHEP06%282017%29157PublisherArticle
https://arxiv.org/abs/1612.09580arXivDiscussion Paper
Additional Information:© The Author(s) 2017. This article is distributed under the terms of the Creative Commons Attribution License (CC-BY 4.0), which permits any use, distribution and reproduction in any medium, provided the original author(s) and source are credited. Received: May 18, 2017. Accepted: June 18, 2017. Published: June 30, 2017. Article funded by SCOAP3. The work of S. Gubser, C. Jepsen, S. Parikh, and B. Trundy was supported in part by the Department of Energy under Grant No. DE-FG02-91ER40671. The work of M. Heydeman was supported by the Department of Energy under grant DE-SC0011632, as well as by the Walter Burke Institute for Theoretical Physics at Caltech. M. Marcolli is partially supported by NSF grants DMS-1201512 and PHY-1205440, and by the Perimeter Institute for Theoretical Physics. The work of B. Stoica was supported in part by the Simons Foundation, and by the U.S. Department of Energy under grant DE-SC-0009987.
Group:Walter Burke Institute for Theoretical Physics
Funders:
Funding AgencyGrant Number
Department of Energy (DOE)DE-FG02-91ER40671
Department of Energy (DOE)DE-SC0011632
Walter Burke Institute for Theoretical Physics, CaltechUNSPECIFIED
NSFDMS-1201512
NSFPHY-1205440
Perimeter Institute for Theoretical PhysicsUNSPECIFIED
Simons FoundationUNSPECIFIED
Department of Energy (DOE)DE-SC-0009987
SCOAP3UNSPECIFIED
Subject Keywords:Lattice Models of Gravity; AdS-CFT Correspondence; Classical Theories of Gravity
Issue or Number:6
Record Number:CaltechAUTHORS:20170707-065452085
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20170707-065452085
Official Citation:Gubser, S.S., Heydeman, M., Jepsen, C. et al. J. High Energ. Phys. (2017) 2017: 1. doi:10.1007/JHEP06(2017)157
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:78825
Collection:CaltechAUTHORS
Deposited By: Ruth Sustaita
Deposited On:07 Jul 2017 17:31
Last Modified:03 Oct 2019 18:12

Repository Staff Only: item control page